Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An ideal criterion for torsion freeness

Author: Mark Bridger
Journal: Proc. Amer. Math. Soc. 33 (1972), 285-291
MSC: Primary 13C10; Secondary 16A64
MathSciNet review: 0301001
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Auslander and Bridger have shown that, under conditions somewhat weaker than finite projective dimension, the ``torsion freeness'' properties of a module M (e.g. being reflexive, being the kth syzygy of another module) are determined by certain arithmetic conditions on the $ {\text{Ext}^i}(M,R)$. In this paper it is shown that a single ideal, the intersection of the annihilators of these modules, gives this same information. This ideal is then related to the Fitting invariants and invariant factors of M, and a computation is made of certain syzygies of a quotient of M (by a regular M-sequence).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13C10, 16A64

Retrieve articles in all journals with MSC: 13C10, 16A64

Additional Information

Keywords: Syzygies, projective equivalence, finite projective dimension, fitting invariants, invariant factors, extension functors, regular sequences, k-torsion freeness, grade
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society